Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 354, NWS Louisville, KY

August 10, 2004Lincoln County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 10, 2004, 4:50 PM EDT for Lincoln County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2004, 4:50 PM EDT (20:50 UTC)
Expired
Aug 10, 2004, 5:30 PM EDT
In force
40 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Lincoln County, KY

The radar

The Jackson,KY radar (KJKL), 120 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:50 AM EDT, 14 hours earlier.

Area forecast discussion, Aug 10, 2:50 AM EDT, 14 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 AM EDT TUE AUG 10 2004

SHORT TERM: (TONIGHT THROUGH FRIDAY AFTERNOON)

SOMEWHAT MOIST AND UNSTABLE AIR COVERS MUCH OF THE REGION NOW. THERE IS
A COLD FRONT CURRRENTLY ACROSS NRN KY JUST TO S OF THE OHIO RIVER
THIS FRONT IS EXPECTED TO BE INTO NRN TN BY LATE TONIGHT. LATEST SAT
PICS AND RADAR DATA INDICATE SOME THUNDERSTORM DEVELOPMENT ALONG AND
AHEAD OF THIS FRONTAL BOUNDARY. WILL MTN A EARLY NIGHT PERIOD OF
TRW- ACRS MOST OF NRN HALF OF FA AND A CHC OF TRW THRU THE NIGHT
ACROSS THE S.

ON WED AND INTO WED NIGHT EXPECT THE COLD FRONT TO STALL OUT ACROSS
NRN GULF STATES AS UPPER LEVEL TROF DEEPENS ACROSS REGION. FNTL BNDRY
CLOSE ENOUGH THAT SOME OVERRUNING TRW ACTIVITY COULD DEVELOP
NORTHWARD FROM FNT INTO PTNS OF SRN OR SERN KY. SO WILL KEEP
SMALL CHANCE OF TRW SRN THIRD OF FA ON WED INTO WED NIGHT.

OTHERWISE...ANOTHER EXTENDED PERIOD OF VERY PLEASANT AND MAINLY DRY
WEATHER THROUGH THE WEEKEND. SHORT TERM TEMP TRENDS ON BOTH MET AND MAV
AS WELL AS CURRENT FCST TEMP TRENDS ARE MORE OR LESS IN AFGREEMENT.
SO NOT MUCH CHANGES NEEDED THERE.

.EXTENDED DISCUSSION (FRIDAY NIGHT THROUGH TUESDAY)...

TROP SYS MOVING ALONG THE SE COAST FRI-SAT SHOULD ALLOW SFC HI PRES
RIDGE TO HOLD ALONG THE OH VLY KEEPING OUR AREA DRY...WILL REMOVE
SMALL CHANCE POPS ON SAT...AND UNDER PERSISTENT NRLY LLVL FLOW.
TEMPS WILL REMAIN COOL...STILL ONLY IN THE 70S FOR HIGHS. FOR
SUN-MON-TUE...SOME UNCERTAINTY BECAUSE OF TROP SYS CHARLEY...IF THIS
MOVES ALONG THE SE COAST THEN SFC RIDGE WILL PERSIST ALONG THE OH
VLY CONTINUING NRLY FLOW. CURRENT FCST HWVR...SUGGESTS INCSNG MID
LVL HTS AND SFC HI MOVING TO THE EAST ALLOWING MUCH WARMER TEMPS TO
DVLP. FOR NOW WILL LOWER MAX TEMPS A FEW DEGS FOR THE POSSIBILITY OF
AN EXTENDED COOL STREAK INTO EARLY NEXT WEEK...BUT STILL REFLECTING
CLOSELY ON THE LONG RANGE TEMPS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&

JSD
Hazardous weather outlook, Aug 10, 3:10 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT TUE AUG 10 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
310 PM EDT TUE AUG 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL OCCUR...MAINLY THIS EVENING...OVER
PARTS OF CENTRAL KENTUCKY. SOUTHERN INDIANA WILL SEE LITTLE OR NO
ACTIVITY. A FEW STRONG STORMS WILL BE POSSIBLE WITH SMALL HAIL,
GUSTY WINDS TO 30 MPH AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE A SMALL CHANCE OF STORMS ACROSS SOUTHERN KENTUCKY ON
WEDNESDAY. NO SEVERE STORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

JB

In the hours before

Special weather statement, Aug 10, 4:17 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 PM EDT TUE AUG 10 2004

KYZ066-067-070>078-081-082-102115-
ADAIR KY-ALLEN KY-BARREN KY-CASEY KY-CLINTON KY-CUMBERLAND KY-
LINCOLN KY-LOGAN KY-METCALFE KY-MONROE KY-RUSSELL KY-SIMPSON KY-
WARREN KY-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...FRANKLIN...
GLASGOW...RUSSELLVILLE...STANFORD
417 PM EDT (317 PM CDT) TUE AUG 10 2004

A COUPLE STRONG THUNDERSTORMS WILL CONTINUE MOVING SOUTHEASTWARD
ACROSS SOUTHERN KENTUCKY THIS AFTERNOON. LOCATIONS SUCH AS BARREN
RIVER LAKE, COLUMBIA, LIBERTY, RUSSELLVILLE, AND FRANKLIN WILL
LIKELY SEE THIS ACTIVITY. BURSTS OF DEADLY CLOUD TO GROUND LIGHTNING,
HEAVY RAIN, AND GUSTY WINDS TO 35 MPH ARE POSSIBLE IN THE VICINITY OF
ANY OF THESE STORMS. PEOPLE SHOULD MOVE INDOORS UNTIL THESE STORMS
HAVE PASSED.

XXV

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:25 PM EDTSevere Thunderstorm WarningLMKWarren35 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.